Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 25, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 18, 2015, 3:11 AM CDT for 4 counties in Wisconsin. It was in force for 64 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2015, 3:11 AM CDT (08:11 UTC)
- Expired
- Jul 18, 2015, 4:15 AM CDT
- In force
- 64 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Lincoln County, WI, Marathon County, WI, Portage County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 155 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 4:00 AM CDT | TSTM WND DMG | Halder, WI | TREES DOWN IN CITY. |
| Jul 18, 4:08 AM CDT | TSTM WND DMG | Nekoosa, WI | MANY TREES DOWN IN CITY...NO POWER. VIA SOCIAL MEDIA. |
| Jul 18, 4:12 AM CDT | TSTM WND DMG | Junction City, WI | TREES DOWN IN CITY. |
| Jul 18, 4:13 AM CDT | TSTM WND DMG | 4 N Mosinee, WI | TREES ON ROAD. |
| Jul 18, 4:14 AM CDT | TSTM WND GST 46 | Wausau, WI | |
| Jul 18, 4:16 AM CDT | TSTM WND GST 40 | Wisconsin Rapids, WI | |
| Jul 18, 4:23 AM CDT | TSTM WND GST 40 | Wisconsin Rapids, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 12:41 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
806
WUUS53 KGRB 180811
SVRGRB
WIC069-073-097-141-180915-
/O.NEW.KGRB.SV.W.0025.150718T0811Z-150718T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
311 AM CDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOOD COUNTY IN CENTRAL WISCONSIN...
PORTAGE COUNTY IN CENTRAL WISCONSIN...
SOUTHERN LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...
MARATHON COUNTY IN CENTRAL WISCONSIN...
* UNTIL 415 AM CDT
* AT 310 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF JUMP RIVER TO NEAR GREENWOOD TO
NEAR BLACK RIVER FALLS...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ABBOTSFORD AND SPENCER AROUND 325 AM CDT.
BABCOCK AND NEW WOOD WILDLIFE AREA AROUND 350 AM CDT.
MOSINEE AROUND 355 AM CDT.
MERRILL...RIB MOUNTAIN AND COUNCIL GROUNDS STATE PARK AROUND 400 AM
CDT.
WESTON AROUND 405 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
ARNOTT...SCHOFIELD...BILL CROSS RAPIDS WILDLIFE AREA...NEKOOSA...
CUSTER...WALKER...BIG EAU PLEINE COUNTY PARK...ROZELLVILLE...RIB
FALLS AND VESPER.
PEOPLE CAMPING FOR THE WISCONSIN AQUASKIER TOURNAMENT SHOULD SEEK
SAFE SHELTER IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9005
4536 9004 4539 8945 4485 8938 4426 8941
4425 9032
TIME...MOT...LOC 0810Z 268DEG 49KT 4524 9069 4483 9056 4425 9083
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
MG2 follow-up statements
377
WWUS53 KGRB 180822
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
322 AM CDT SAT JUL 18 2015
WIC069-073-097-141-180915-
/O.CON.KGRB.SV.W.0025.000000T0000Z-150718T0915Z/
WOOD WI-PORTAGE WI-LINCOLN WI-MARATHON WI-
322 AM CDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR WOOD...PORTAGE...SOUTHERN LINCOLN AND MARATHON COUNTIES...
AT 320 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF CHELSEA TO 7 MILES SOUTHWEST OF COLBY
TO NEAR MILLSTON...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
SPENCER AROUND 325 AM CDT.
ABBOTSFORD AROUND 330 AM CDT.
NEW WOOD WILDLIFE AREA AND BABCOCK AROUND 355 AM CDT.
WAUSAU AND MOSINEE AROUND 400 AM CDT.
RIB MOUNTAIN AROUND 405 AM CDT.
WISCONSIN RAPIDS AND WESTON AROUND 410 AM CDT.
LAKE WAZEECHA AROUND 415 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
ARNOTT...SCHOFIELD...BILL CROSS RAPIDS WILDLIFE AREA...NEKOOSA...
CUSTER...WALKER...BIG EAU PLEINE COUNTY PARK...ROZELLVILLE...RIB
FALLS AND VESPER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9005
4536 9004 4539 8945 4485 8938 4426 8941
4425 9032
TIME...MOT...LOC 0820Z 263DEG 46KT 4526 9056 4485 9043 4427 9070
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
MG648
WWUS53 KGRB 180842
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
342 AM CDT SAT JUL 18 2015
WIC069-073-097-141-180915-
/O.CON.KGRB.SV.W.0025.000000T0000Z-150718T0915Z/
WOOD WI-PORTAGE WI-LINCOLN WI-MARATHON WI-
342 AM CDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR WOOD...PORTAGE...SOUTHERN LINCOLN AND MARATHON COUNTIES...
AT 341 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RIB LAKE TO 9 MILES EAST OF COLBY TO 13 MILES
SOUTHWEST OF BABCOCK...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAUSAU...STEVENS POINT...WISCONSIN RAPIDS...MARSHFIELD...WESTON...
MERRILL...RIB MOUNTAIN...MOSINEE...ABBOTSFORD...SPENCER...WHITING...
PITTSVILLE...LAKE WAZEECHA...COUNCIL GROUNDS STATE PARK...BABCOCK...
NEW WOOD WILDLIFE AREA...PLOVER...ROTHSCHILD...STOCKTON AND NEKOOSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9005
4536 9004 4539 8945 4485 8938 4426 8941
4425 9032
TIME...MOT...LOC 0841Z 257DEG 41KT 4527 9023 4491 9012 4417 9034
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
MGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:36 AM CDT, 35 minutes earlier.
Area forecast discussion, Jul 18, 2:36 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 236 AM CDT SAT JUL 18 2015 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND SUNDAY ISSUED AT 236 AM CDT SAT JUL 18 2015 FOCUS WILL BE ON SVR TSTMS POTENTIAL EARLY THIS MORNING...AND AGAIN DURING THE AFTERNOON AND EVENING. BOW ECHO MOVG THROUGH WEST CENTRAL WI IS EXPECTED TO REACH MARATHON AND WOOD COUNTIES SHORTLY AFTER 08Z...AND SHOULD CONTINUE TO SHIFT EAST (PER CURRENT MOVMT AND CORFIDI VECTORS) INTO PARTS OF NE/EC WI BY DAYBREAK. INSTABILITY IS NOT AS STRONG FARTHER EAST...BUT THE APPROACH OF A H8 WARM FRONT AND ASSOC ELEVATED INSTABILITY MAY SUPPORT A MARGINAL SVR THREAT SOUTH OF A LINE FROM RRL-MNM THROUGH 12Z. WILL SEE IF MCS MAINTAINS ITS INTENSITY OVER THE NEXT HOUR OR SO...AND SEE IF A SVR TSTM WATCH WILL BE NEEDED FARTHER EAST THAN THE CURRENT ONE OVER MARATHON/WOOD/PORTAGE. MCS SHOULD CLEAR THE AREA EARLY ENOUGH IN THE DAY TO ALLOW STRONG INSTABILITY TO DEVELOP IN ADVANCE OF A COLD FRONT THIS AFTERNOON AND EARLY EVENING. DAYTIME HEATING COMBINED WITH DEW POINTS IN THE UPPER 60S AND LOWER 70S WILL BOOST HEAT INDICIES TO AROUND 100 IN WAUSHARA COUNTY...WITH 90S ELSEWHERE IN C/NE/EC WI. WILL CONTINUE THE HEAT ADVISORY FOR WAUSHARA COUNTY. ANOTHER ROUND OF STRONG TO SEVERE TSTMS IS ANTICIPATED...PROBABLY SHIFTING THROUGH THE CWA FROM WEST TO EAST DURING THE 21Z-03Z TIME FRAME. WILL HAVE LIKELY POPS OVER THE CWA DURING THIS TIME FRAME. TSTMS SHOULD END OVERNIGHT AS THE COLD FRONT SHIFTS EAST. PARTLY CLOUDY AND LESS HUMID CONDITIONS ARE ANTICIPATED ON SUNDAY AS A WEAK RIDGE OF HIGH PRESSURE ARRIVES. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY ISSUED AT 236 AM CDT SAT JUL 18 2015 GENERALLY LOW AMPLITUDE UPPER LEVEL FLOW IS EXPECTED DURING THIS PART OF THE FORECAST...MAKING PRECIPITATION FORECASTING THE MAIN CHALLENGE. DIFFERENCES AMONG THE MEDIUM RANGE MODELS LED TO A BLEND THAT YIELDS MAINLY SLIGHT CHANCE POPS SCATTERED THROUGHOUT THE LONG TERM. WEDNESDAY NIGHT THROUGH THURSDAY SEEMS TO BE THE EXCEPTION...WITH MOST OF THE MODELS INDICATING MEASURABLE RAINFALL WITH THE APPROACH OF A SURFACE FRONT AND AN UPPER LEVEL SHORT WAVE. TEMPERATURES SHOULD BE CLOSE TO NORMAL THROUGHOUT THE UPCOMING WORK WEEK. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 958 PM CDT FRI JUL 17 2015 VFR CONDITIONS FOR THE REGION EARLY THIS EVENING AS WEAK HI PRES MOVES OVER THE STATE. PATCHY FOG WITH MVFR VSBY POSSIBLE IN HUMID AIRMASS MID-EVENING BUT BIGGER CONCERN IS LOWER CIGS AND VSBYS ASSOCIATED WITH SHOWERS/STORMS THAT COULD MOVE INTO CENTRAL WISC BY 09Z OR 10Z. COMPLEX OF SHOWERS/STORMS CURRENTLY OVER W MINN MOVING E...THEN ESE AS THEY MOVE ACROSS WISC. && .GRB WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIZ045. && SHORT TERM.....KIECKBUSCH LONG TERM......MG AVIATION.......JKL
Hazardous weather outlook, Jul 18, 2:59 AM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 259 AM CDT SAT JUL 18 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-190800- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 259 AM CDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A LINE OF THUNDERSTORMS MAY PRODUCE SPOTTY WIND DAMAGE AND BRIEF TORRENTIAL RAINFALL SOUTH OF A LINE FROM MERRILL TO MARINETTE EARLY IN THE MORNING. THESE STORMS SHOULD SHIFT EAST EARLY ENOUGH TO ALLOW STRONG HEATING TO OCCUR DURING THE DAY. THE RESULTING STRONG INSTABILITY SHOULD ALLOW SEVERE THUNDERSTORMS TO REDEVELOP AHEAD OF A COLD FRONT DURING THE LATE AFTERNOON AND EARLY EVENING. DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL WILL BE THE PRIMARY THREATS WITH THESE STORMS. VERY WARM AND HUMID CONDITIONS ARE ALSO EXPECTED THIS AFTERNOON... WITH HEAT INDEX VALUES RISING WELL INTO THE 90S IN CENTRAL...FAR NORTHEAST AND EAST CENTRAL WISCONSIN. HEAT INDICES MAY REACH 100 IN WAUSHARA COUNTY...WHERE A HEAT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT INTO TUESDAY...AND AGAIN WEDNESDAY NIGHT INTO THURSDAY...BUT IT IS TOO EARLY TO DETERMINE IF THEY MIGHT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING. LMZ521-522-541>543-190800- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 259 AM CDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE MARINE FOG IS POSSIBLE ON LAKE MICHIGAN AS A VERY HUMID AIR RESIDES OVER THE REGION. STRONG THUNDERSTORMS WITH GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL AFFECT THE REGION EARLY THIS MORNING. ADDITIONAL STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PATCHY DENSE MARINE FOG MAY LINGER INTO SUNDAY...ESPECIALLY ON LAKE MICHIGAN. THUNDERSTORMS ARE POSSIBLE ON TUESDAY...AND AGAIN ON THURSDAY... BUT IT IS TOO EARLY TO DETERMINE IF THEY MIGHT BE SEVERE. KIECKBUSCH/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:15 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Portage, Shawano, Waupaca and 2 more | 60 min |
| Jul 18, 5:14 AM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Waupaca, Waushara, Winnebago | 46 min |
| Jul 18, 5:47 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Shawano and 1 more | 58 min |
| Jul 18, 6:07 AM CDT | Special Marine Warning | GRB | 83 min | |
| Jul 18, 6:34 AM CDT | Special Weather Statement | GRB | Marinette | 86 min |
| Jul 18, 6:53 AM CDT | Special Marine Warning | GRB | 22 min | |
| Jul 18, 7:12 AM CDT | Special Marine Warning | GRB | 63 min | |
| Jul 18, 10:01 AM CDT | Beach Hazards Statement | GRB | Door, Kewaunee, Manitowoc | 10 hr |
| Jul 18, 10:56 AM CDT | Small Craft Advisory | GRB | 10 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.